Effexor withdrawal

By Kristina Randle, Ph.D., LCSW

Q. my name is donna i am a 54 year old woman. i feel and broke my hip almost 2 years ago. i became very depressed after the fall. relatively young for a broken hip. my dr. put me on effexor xr. up until 14 days ago i was on 150 mg. once a day. having missed a dose once i realized i am taking an addictive substance. i know this because sept. 23, 1982 i withdrew from drugs and alcohol and have been clean ever since. much to my surprise here i am withdrawing off of effexor. i feel very much like i might die. i can’t believe day 14 and it is getting worse. i feel so violated that i wasn’t told and very angry that i can’t get a dr. to believe me. this is unbelievable. i don’t really know what to do. any suggestions would be greatly appreciated.

A. There is very little that you can do besides talking to your doctor about changing your medication, asking him or her more questions about how to deal with your withdrawal symptoms or get a new doctor. You could also try talk therapy instead of medication to help with your depression. With talk therapy, there will be no chance of having to experience severe withdrawal symptoms from a medication, obviously. I hope this helps. Please write again if you have any more questions. Take care.

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 9 Sep 2006

APA Reference
Randle, K. (2006). Effexor withdrawal. Psych Central. Retrieved on August 22, 2014, from http://psychcentral.com/ask-the-therapist/2006/09/09/effexor-and-withdrawling/